Drug interactions between didanosine and hydroxyurea
Interactions between your drugs
didanosine ↔ hydroxyurea
Applies to:didanosine and hydroxyurea
Ask your doctor before using didanosine together with hydroxyurea. Didanosine can cause severe or life-threatening effects on your liver or pancreas. Call your doctor at once if you have any of these symptoms while taking didanosine : severe pain in your upper stomach spreading to your back, fast heart rate, nausea and vomiting, diarrhea, loss of appetite, low fever, dark urine, clay-colored stools, or jaundice (yellowing of the skin or eyes). Didanosine may also cause lactic acidosis (the build up of lactic acid in the body). Lactic acidosis can start slowly and gradually get worse. Symptoms include unusual muscle pain and weakness, trouble breathing, fast or uneven heart rate, nausea, vomiting, stomach pain, and numbness or cold feeling in your arms or legs. Contact your doctor at once if you have any of these symptoms, even if they are only mild. Early signs of lactic acidosis generally get worse over time and this condition can be fatal. You may need a dose adjustment or special tests to safely take both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: didanosine
Food decreases the levels of didanosine in your body. Take didanosine on an empty stomach at least 30 minutes before or 2 hours after a meal. This will make it easier for your body to absorb the medication. Do not crush, chew, break, or open a delayed-release capsule (Videx EC). Swallow the pill whole. It is specially made to release medicine slowly in the body. Breaking or opening the pill would cause too much of the drug to be released at one time.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.